Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Urologist   »  

Taking amoxicillin for dental surgery and Wellbutron, lamictal for armour thyroid. Reason for tea colored urine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
What is reason for brown tea colored urine? I'm taking amoxicillin for dental surgery. It has only happened one time. I do not drink much water. I usually have tea. I am on 150 mg Wellbutron, 600 mg lamictal, 90 mg armour thyroid. I just noticed it. Usually my urine is dark yellow. I would think from not enough water.
Posted Sun, 8 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. Prasad 3 hours later
Brief Answer:
Wait and observe

Detailed Answer:
Brown coloured urine indicates presence of blood (RBC's) in the urine - what we call as hematuria. This is usually a benign condition which settles down spontaneously. If the symptoms recur in the next 24 hours, I would think of renal stones as the likely cause. Drug induced renal bleeding would be my second possibility.

Accordingly, my suggestion to you would be to:
1. Wait and watch the amount and color of urine.
2. Drink plenty of fluids to remain well hydrated.

If the symptoms persist, I would encourage you to visit your local doctor. He/she can order set of urine and blood tests - urine routine test, culture and sensitivity test, liver function test, platelet count and Ultrasound KUB. Based on the results a future referral to nephrologist is entailed.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor